Alert archive / Delaware / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 1, 2020, 6:03 PM EDT for Kent County, Delaware; Kent County, Maryland. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 6:03 PM EDT (22:03 UTC)
- Expired
- Jul 1, 2020, 6:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Kent County, MD
The radar
The Dover AFB radar (KDOX), 73 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173
WWUS81 KPHI 012203
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
603 PM EDT Wed Jul 1 2020
DEZ001-002-MDZ008-012-015-020-012245-
Kent-New Castle-Queen Anne's-Cecil-Kent-Caroline-
603 PM EDT Wed Jul 1 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN CAROLINE...
KENT AND SOUTHEASTERN CECIL COUNTIES...
At 603 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Charlestown to Green Spring to Cheswold
to 6 miles south of Woodland Beach. Movement was southeast at 20 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Dover, Middletown, Smyrna, Chestertown, Camden, Clayton, Cheswold,
Charlestown, Church Hill, Cecilton, Millington, Sudlersville,
Betterton, Bowers, Goldsboro, Woodside, Viola, Hartly, Bohemias Mills
and Hazlettville.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3929 7617 3932 7618 3934 7616 3933 7614
3937 7611 3937 7606 3942 7600 3946 7601
3952 7598 3954 7601 3957 7598 3929 7542
3898 7528 3899 7574 3926 7622
TIME...MOT...LOC 2203Z 325DEG 18KT 3955 7599 3933 7567 3920 7558 3925
7544
$$
GorseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:40 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 1, 3:40 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 340 PM EDT Wed Jul 1 2020 .SYNOPSIS... A large low over the northeastern U.S. is expected to slide southeastward through Friday. A cold front approaching from the northeast is anticipated to pass through our region Friday evening. High pressure is forecast to nose into New Jersey, eastern Pennsylvania, Delaware and northeastern Maryland from the northeast and east for Saturday and Sunday. A trough is expected to approach the region early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A somewhat busy afternoon with multiple convective cells producing heavy rainfall and also some small hail. The latest LSRs have all the significant reports received. A soaker near Milford DE produced 4.96 inches of rain earlier. The cells are being triggered by several shortwaves rotating through the trough off the New England / Middle Atlantic region. The activity will continue for the next few hours and then diminish with the loss of daytime heating. After partly to mostly cloudy skies this evening, skies will become mostly clear after midnight. Areas of fog are possible where rains fell today. Lows will be in the low/mid 60s across the N/Central areas and mid/upper 60s for Srn NJ/Philly metro and Delmarva. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... Weak upper ridging across the Middle Atlantic Thursday will bring somewhat drier air across the area along with subtle subsidence. Overall, this will result in a fair weather day with temperatures that will be a bit above normal for early July. Highs will be in the mid/upper 80s for most areas with a couple low 90s possible. The dew points will not be excessively uncomfortable, mostly in the low/mid 60s during the afternoon. The 12Z/Operational NAM is showing some late-day showers across the wrn areas, but for now this looks overdone so we will disregard it. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... Weak upper ridging across the Middle Atlantic Thursday will bring somewhat drier air across the area along with subtle subsidence. Overall, this will result in a fair weather day with temperatures that will be a bit above normal for early July. Highs will be in the mid/upper 80s for most areas with a couple low 90s possible. The dew points will not be excessively uncomfortable, mostly in the low/mid 60s during the afternoon. The 12Z/Operational NAM is showing some late-day showers across the wrn areas, but for now this looks overdone so we will disregard it. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR mostly outside of scattered showers and tstms at the terminals. Later tonight, some fog is possible at the TAF sites where it rained today (KABE) and probably (KMIV.KACY). Light N winds then NW by dawn. Medium confid. Thursday...VFR expected with mostly SKC early then sct-bkn by afternoon. NW winds 5 to 10 knots. Medium confid. Outlook... Thursday night through Saturday...Mostly VFR conditions, though localized MVFR conditions with low clouds on the overnight periods, and there are some chances for mostly afternoon and evening showers and storms. Low confidence. Saturday night...Mainly VFR. Variable wind 6 knots or less. Moderate confidence. Sunday and Monday...Mainly VFR. A chance of mostly afternoon and evening showers and thunderstorms. Southeast to south wind 5 to 10 knots. Moderate confidence. && .MARINE... Conditions will remain below SCA criteria tonight for the waters. Scattered showers and thunderstorms will continue into the evening before diminishing. Winds will be mostly light overnight and then turn to the west or northwest around dawn. Winds and seas locally higher in and near tstms. Outlook... Friday through Monday...winds and seas should stay below SCA criteria, though Rip Currents... Today...Moderate Tomorrow...Low probably. && .TIDES/COASTAL FLOODING... We are coming up on a full moon this weekend and the level of the astronomical high tides will continue to rise through that time. The evening high tides are over a foot higher than those in the morning. We may begin to see some spotty minor flooding along the coasts of New Jersey and Delaware on Thursday evening. A developing east to northeast wind for late Friday into Saturday may cause somewhat more widespread minor flooding around the evening high tides on both days. The minor flooding could work its way up Delaware Bay and into the tidal Delaware River, as well. We are not anticipating any issues with the morning high tides. We will continue to monitor trends over the coming days. We are not expecting any tidal flooding on the upper eastern shore of Chesapeake Bay. && .EQUIPMENT... The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA (WNG704) remains off the air until further notice due to damage to the antenna during the June 3 Derecho. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Johnson Near Term...O'Hara Short Term...O'Hara Long Term...Iovino/Johnson Aviation...Johnson/O'Hara Marine...Johnson/O'Hara Tides/Coastal Flooding... Equipment...
Hazardous weather outlook, Jul 1, 3:53 PM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 353 PM EDT Wed Jul 1 2020 DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021-PAZ054- 055-060>062-070-071-101>106-022000- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex- Warren-Morris-Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Cumberland-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 353 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ014-025-026-022000- Eastern Monmouth-Coastal Atlantic-Coastal Ocean- 353 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the development of dangerous rip currents today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor coastal flooding is possible with the high tide on Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-022000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 353 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ003-004-NJZ012-013-020-022>024-027-022000- Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth-Ocean- Atlantic-Cape May-Atlantic Coastal Cape May-Southeastern Burlington- 353 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor coastal flooding is possible with the high tide on Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 4:57 PM EDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 457 PM EDT Wed Jul 1 2020 DEZ001-MDZ008-012145- New Castle-Cecil- 457 PM EDT Wed Jul 1 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE AND SOUTHEASTERN CECIL COUNTIES... At 457 PM EDT, a strong thunderstorm was located over Saint Georges, or 7 miles northeast of Middletown, moving northwest at 5 mph. Wind gusts up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Newark, Middletown, Elkton, Delaware City, Saint Georges, Mount Pleasant, Glasgow, Bear, Bohemias Mills, Port Penn, Brantwood, Cayots, Chesapeake City, Odessa and Brookside. This includes the following highways... Interstate 95 in Delaware between mile markers 0 and 5. Interstate 95 in Maryland near mile marker 109. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3970 7577 3962 7557 3938 7552 3945 7594 TIME...MOT...LOC 2057Z 128DEG 4KT 3954 7564 Gorse
Special weather statement, Jul 1, 5:09 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
509 PM EDT Wed Jul 1 2020
NJZ021-012200-
Cumberland-
509 PM EDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CUMBERLAND COUNTY...
At 509 PM EDT, a strong thunderstorm was located near Rosenhayn, or
near Millville, moving southeast at 5 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Vineland, Millville, Bridgeton, Cumberland, Laurel Lake, Mauricetown,
Bricksboro, Port Elizabeth, Bivalve, Port Norris, South Vineland and
Rosenhayn.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3941 7486 3921 7505 3946 7523 3950 7514
3946 7508 3947 7508 3948 7507
TIME...MOT...LOC 2109Z 299DEG 6KT 3944 7510
GorseLocal storm report, Jul 1, 5:11 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
511 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL PETERSBURG 39.25N 74.73W
07/01/2020 M1.75 INCH CAPE MAY NJ PUBLIC
GOLF BALL SIZED HAIL REPORTED IN PETERSBURG.
PICTURES RECEIVED VIA SOCIAL MEDIA.
&&
MEOLASpecial weather statement, Jul 1, 5:37 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
537 PM EDT Wed Jul 1 2020
DEZ001-002-012215-
Kent-New Castle-
537 PM EDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE AND
NORTHERN KENT COUNTIES...
At 537 PM EDT, a strong thunderstorm was located near Middletown,
moving southeast at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Dover, Middletown, Smyrna, Clayton, Cheswold, Hartly, Woodland Beach,
Green Spring, Delaney Corner, Dover Speedway, Bohemias Mills,
Townsend, Odessa, Kenton, Leipsic and Chambersville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3951 7557 3922 7535 3913 7575 3949 7578
3950 7577
TIME...MOT...LOC 2137Z 330DEG 15KT 3941 7564
GorseLocal storm report, Jul 1, 5:42 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
542 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL ODESSA 39.46N 75.66W
07/01/2020 E0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN ODESSA.
&&
MEOLASpecial weather statement, Jul 1, 6:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
603 PM EDT Wed Jul 1 2020
DEZ001-002-MDZ008-012-015-020-012245-
Kent-New Castle-Queen Anne's-Cecil-Kent-Caroline-
603 PM EDT Wed Jul 1 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN CAROLINE...
KENT AND SOUTHEASTERN CECIL COUNTIES...
At 603 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Charlestown to Green Spring to Cheswold
to 6 miles south of Woodland Beach. Movement was southeast at 20 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Dover, Middletown, Smyrna, Chestertown, Camden, Clayton, Cheswold,
Charlestown, Church Hill, Cecilton, Millington, Sudlersville,
Betterton, Bowers, Goldsboro, Woodside, Viola, Hartly, Bohemias Mills
and Hazlettville.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3929 7617 3932 7618 3934 7616 3933 7614
3937 7611 3937 7606 3942 7600 3946 7601
3952 7598 3954 7601 3957 7598 3929 7542
3898 7528 3899 7574 3926 7622
TIME...MOT...LOC 2203Z 325DEG 18KT 3955 7599 3933 7567 3920 7558 3925
7544
GorseThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:53 AM EDT | Special Weather Statement | PHI | Morris | 37 min |
| Jul 1, 11:08 AM EDT | Areal Flood Advisory | PHI | Morris, Somerset | 102 min |
| Jul 1, 12:28 PM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth | 119 min |
| Jul 1, 12:39 PM EDT | Special Marine Warning | PHI | 96 min | |
| Jul 1, 1:30 PM EDT | Special Weather Statement | PHI | Ocean | 45 min |
| Jul 1, 1:45 PM EDT | Special Weather Statement | PHI | Atlantic | 45 min |
| Jul 1, 2:17 PM EDT | Special Weather Statement | PHI | Ocean | 43 min |
| Jul 1, 2:25 PM EDT | Special Weather Statement | PHI | Atlantic | 35 min |
| Jul 1, 2:55 PM EDT | Special Weather Statement | PHI | Atlantic | 65 min |
| Jul 1, 3:10 PM EDT | Flash Flood Warning | PHI | Atlantic | 3 hr |
| Jul 1, 3:17 PM EDT | Special Marine Warning | PHI | 88 min | |
| Jul 1, 3:20 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 55 min |
| Jul 1, 4:05 PM EDT | Flash Flood Warning | PHI | Atlantic, Cape May, Cumberland | 3 hr |
| Jul 1, 4:15 PM EDT | Special Weather Statement | PHI | Cape May | 45 min |
| Jul 1, 5:09 PM EDT | Special Weather Statement | PHI | Cumberland | 51 min |
| Jul 1, 5:27 PM EDT | Areal Flood Advisory | PHI | Cumberland, Salem | 55 min |
| Jul 1, 7:06 PM EDT | Special Weather Statement | PHI | Somerset | 24 min |
| Jul 1, 12:15 PM EDT | Special Weather Statement | PHI | Sussex | 45 min |
| Jul 1, 12:36 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 54 min |
| Jul 1, 1:11 PM EDT | Areal Flood Warning | PHI | Kent, Sussex | 3 hr |
| Jul 1, 4:57 PM EDT | Special Weather Statement | PHI | New Castle | 48 min |
| Jul 1, 5:37 PM EDT | Special Weather Statement | PHI | Kent | 38 min |
| Jul 1, 7:04 PM EDT | Special Weather Statement | PHI | Kent | 41 min |
| Jul 1, 1:48 PM EDT | Special Weather Statement | PHI | Caroline | 42 min |
| Jul 1, 7:46 PM EDT | Special Weather Statement | PHI | Caroline | 59 min |
Nearby
Special Weather Statements in Delaware, 2020Special Weather Statements in Maryland, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.